Korean J. Math.  Vol 22, No 1 (2014)  pp.91-121
DOI: https://doi.org/10.11568/kjm.2014.22.1.91

Stability of homomorphisms in Banach modules over a $C^*$-Algebra associated with a generalized Jensen type mapping and applications

Jung-Rye Lee

Abstract


Let $X$ and $Y$ be vector spaces. It is shown that a mapping $f : X \rightarrow Y$ satisfies the functional equation

$$ 2d f(\frac{x_1 + \sum_{j=2}^{2d} (-1)^j x_j}{2d}) - 2d f(\frac{x_1 + \sum_{j=2}^{2d} (-1)^{j+1} x_j}{2d}) $$

$$ = 2 \sum_{j=2}^{2d} (-1)^j f(x_j) \tag{$\ddagger$} $$

if and only if the mapping $f : X \rightarrow Y$ is additive, and prove the Cauchy-Rassias stability of the functional equation $\ddagger$ in Banach modules over a unital $C^*$-algebra, and in Poisson Banach modules over a unital Poisson $C^*$-algebra. Let $\mathcal A$ and $\mathcal B$ be unital $C^*$-algebras, Poisson $C^*$-algebras, Poisson $JC^*$-algebras or Lie $JC^*$-algebras. As an application, we show that every almost homomorphism $h : \mathcal A \rightarrow \mathcal B$ of $\mathcal A$ into $\mathcal B$ is a homomorphism when $h(d^n u y) = h(d^n u) h(y)$ or $h(d^n u \circ y) = h(d^n u) \circ h(y)$ for all unitaries $u \in \mathcal A$, all $y \in \mathcal A$, and $n = 0, 1, 2, \cdots$.

Moreover, we prove the Cauchy-Rassias stability of homomorphisms in $C^*$-algebras, Poisson $C^*$-algebras, Poisson $JC^*$-algebras or Lie $JC^*$-algebras, and of Lie $JC^*$-algebra derivations in Lie $JC^*$-algebras. 


Subject classification

Primary 17A36, 46L05, 39B52, 47B48

Sponsor(s)



Full Text:

PDF

References


Z. Gajda, On stability of additive mappings, Internat. J. Math. and Math. Sci. 14 (1991), 431–434. (Google Scholar)

P. G ̆avruta A generalization of the Hyers-Ulam-Rassias stability of approximately additive mappings, J. Math. Anal. Appl. 184 (1994), 431–436. (Google Scholar)

K.R. Goodearl and E.S. Letzter Quantum n-space as a quotient of classical n- space, Trans. Amer. Math. Soc. 352 (2000), 5855–5876. (Google Scholar)

D.H. Hyers On the stability of the linear functional equation, Pro. Nat’l. Acad. Sci. U.S.A. 27 (1941), 222–224. (Google Scholar)

D.H. Hyers and Th.M. Rassias Approximate homomorphisms, Aeq. Math. 44 (1992). 125–153. (Google Scholar)

K. Jun and Y. Lee A generalization of the Hyers-Ulam-Rassias stability of Jensen’s equation, J. Math. Anal. Appl. 238 (1999), 305–315. (Google Scholar)

R.V. Kadison and G. Pedersen Means and convex combinations of unitary op- erators, Math. Scand. 57 (1985), 249–266. (Google Scholar)

R.V. Kadison and J.R. Ringrose Fundamentals of the Theory of Operator Al- gebras, Elementary Theory, Academic Press New York, 1983. (Google Scholar)

S. Oh, C. Park and Y. Shin Quantum n-space and Poisson n-space, Comm. Algebra 30 (2002), 4197–4209. (Google Scholar)

S. Oh, C. Park and Y. Shin A Poincar ́e-Birkhoff-Witt theorem for Poisson en- veloping algebras, Comm. Algebra 30 (2002), 4867–4887. (Google Scholar)

C. Park On the stability of the linear mapping in Banach modules, J. Math. Anal. Appl. 275 (2002), 711–720. (Google Scholar)

C. Park Modified Trif’s functional equations in Banach modules over a C∗- algebra and approximate algebra homomorphisms, J. Math. Anal. Appl. 278 (2003), 93–108. (Google Scholar)

C. Park and W. Park On the Jensen’s equation in Banach modules, Taiwanese J. Math. 6 (2002), 523–531. (Google Scholar)

J.M. Rassias On approximation of approximately linear mappings by linear map- pings, J. Funct. Anal. 46 (1982), 126–130. (Google Scholar)

Th.M. Rassias On the stability of the linear mapping in Banach spaces, Proc. Amer. Math. Soc. 72 (1978), 297–300. (Google Scholar)

Th.M. Rassias Problem 16; 2 Report of the 27th International Symp. on Func- tional Equations, Aeq. Math. 39 (1990), 292–293; 309. (Google Scholar)

Th.M. Rassias On the stability of functional equations and a problem of Ulam, Acta Appl. Math. 62 (2000), 23–130. (Google Scholar)

Th.M. Rassias The problem of S.M. Ulam for approximately multiplicative map- pings, J. Math. Anal. Appl. 246 (2000), 352–378. (Google Scholar)

Th.M. Rassias On the stability of functional equations in Banach spaces, J. Math. Anal. Appl. 251 (2000), 264–284. (Google Scholar)

Th.M. Rassias and P. S ̆emrl On the behavior of mappings which do not satisfy Hyers-Ulam stability, Proc. Amer. Math. Soc. 114 (1992), 989–993. (Google Scholar)

Th.M. Rassias and P. S ̆emrl On the Hyers-Ulam stability of linear mappings, J. Math. Anal. Appl. 173 (1993), 325–338. (Google Scholar)

T. Trif On the stability of a functional equation deriving from an inequality of Popoviciu for convex functions, J. Math. Anal. Appl. 272 (2002), 604–616. (Google Scholar)

S.M. Ulam Problems in Modern Mathematics, Wiley New York, 1960. (Google Scholar)

H. Upmeier Jordan Algebras in Analysis, Operator Theory, and Quantum Me- chanics, Regional Conference Series in Mathematics No. 67 , Amer. Math. Soc., Providence, 1987. (Google Scholar)

P. Xu Noncommutative Poisson algebras, Amer. J. Math. 116 (1994), 101–125. (Google Scholar)


Refbacks

  • There are currently no refbacks.


ISSN: 1976-8605 (Print), 2288-1433 (Online)

Copyright(c) 2013 By The Kangwon-Kyungki Mathematical Society, Department of Mathematics, Kangwon National University Chuncheon 21341, Korea Fax: +82-33-259-5662 E-mail: kkms@kangwon.ac.kr